Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 174, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 26, 2012, 8:11 PM CDT for 4 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 8:11 PM CDT (01:11 UTC)
- Expired
- Jul 26, 2012, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 10 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198
WUUS54 KAMA 270111
SVRAMA
TXC011-065-375-381-270215-
/O.NEW.KAMA.SV.W.0174.120727T0111Z-120727T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
SOUTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS
NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 915 PM CDT
* AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
WASHBURN TO 7 MILES NORTHEAST OF WASHBURN TO 7 MILES NORTH OF
CLAUDE...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF PANHANDLE
TO 9 MILES SOUTHWEST OF PANHANDLE TO 7 MILES NORTH OF CLAUDE...
MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMARILLO...
CLAUDE...
WASHBURN...
LAKE TANGLEWOOD...
PALO DURO CANYON STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3549 10155 3531 10141 3523 10116 3493 10162
3500 10186 3518 10201
TIME...MOT...LOC 0111Z 051DEG 15KT 3535 10158 3525 10149
3521 10135
$$
CM1 follow-up statement
492
WWUS54 KAMA 270150
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
850 PM CDT THU JUL 26 2012
TXC011-065-375-381-270215-
/O.CON.KAMA.SV.W.0174.000000T0000Z-120727T0215Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
850 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...NORTHEASTERN
RANDALL AND SOUTHEASTERN POTTER COUNTIES...
AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
AMARILLO TO WASHBURN TO 6 MILES SOUTHEAST OF WASHBURN...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF AMARILLO TO 11 MILES EAST OF
AMARILLO TO 7 MILES WEST OF CLAUDE...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIMBERCREEK CANYON...PALO DURO CANYON STATE PARK AND LAKE TANGLEWOOD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO...
CLAUDE AND TIMBERCREEK CANYON.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3540 10169 3512 10133 3493 10162 3500 10186
3518 10201
TIME...MOT...LOC 0149Z 051DEG 15KT 3525 10173 3515 10164
3511 10150
$$
CMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:24 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 26, 6:24 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT THU JUL 26 2012 .AVIATION... VFR CONDITIONS TO PREVAIL THROUGHOUT THE TAF PERIOD. MAIN CONCERN IS ON THE FRONT END OF THE TAF WITH SHOWERS IN THE VICINITY OF KAMA WHICH SHOULD PROGRESS SOUTH OF THE TERMINAL WITHIN THE FIRST HOUR OF THE TAF. EXPECT TO SEE A CONTINUAL DECREASE IN SHOWER ACTIVITY AND COVERAGE OVER THE NEXT FEW HOURS AS WE APPROACH SUNSET. SURFACE WINDS WILL DECREASE AND START TO SHIFT TO A MORE SOUTHERLY DIRECTION AROUND 8 TO 9 Z FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED CONVECTION TO REDEVELOP FRIDAY AFTERNOON ALONG THE SOUTHERN TIER OF COUNTIES BUT HAVE LEFT MENTION OUT OF THE TAF SINCE CONFIDENCE OF IMPACT TO TERMINALS REMAINS LOW. && .PREV DISCUSSION... /ISSUED 340 PM CDT THU JUL 26 2012/ DISCUSSION... FOR THOSE UNFORTUNATE ENOUGH TO MISS THE RAIN THE PAST 2 DAYS...THIS AFTERNOON LOOKS TO OFFER THE ONLY REAL CHANCE FOR RELIEF OVER THE NEXT 7-10 DAYS. AFTER TODAY...THERE IS VERY LITTLE TO TALK ABOUT PRECIP-WISE THIS FORECAST PD AS A A STRONG UPR RIDGE REBUILDS THIS WEEKEND AND CENTERS ITSELF OVER THE TX PANHANDLE THROUGH NEXT WEEK. THE BIGGEST QUESTION WILL BE HOW HOT WILL IT GET...AS MED RANGE MODELS ARE SUGGESTING ANOTHER HEAT WAVE...WITH HIGHS IN THE 100S SUN-THU. THIS AFTERNOON... MOISTURE POOLING ALONG A WEAK BNDRY HAS ALLOWED MLCAPE VALUES TO SHOOT UP TO 1000 TO OVER 2500 J/KG OVER THE CWA. UNFORTUNATELY FOR THOSE NEEDING RAIN...SYNOPTIC FORCING IS PUTRID...WITH LARGE SCALE SUBSIDENCE ALOFT BEHIND A DEPARTING SHRTWV. THEREFORE...ONLY ISOLATED TO MAYBE SCATTERED SHOWERS OR STORMS CAN BE EXPECTED... MAINLY IN THE SERN 1/3 OF THE CWA. TONIGHT... HAVE LEFT LOW CHC POPS GOING THROUGH 06Z...BUT HAVE LOWERED COVERAGE AS ANY ISO TO SCT AFTERNOON CONVECTION SHOULD BE SAGGING SOUTH OF THE CWA THIS EVENING. FRIDAY... HAVE AGAIN LEFT A TOKEN 10-15 PERCENT CHC ALONG THE FURTHEST SOUTH ROW OF COUNTIES AS A COLD FRONT CONTINUES TO DECAY JUST SOUTH OF THE CWA. HOWEVER...THINK ONLY AN ISOLATED STORM OR TWO WILL BE POSSIBLE IN THE HEAT OF THE AFTERNOON. SATURDAY THROUGH THURSDAY... A BIG...STRONG...DOMINATING RIDGE OF HIGH PRESSURE WILL SET UP SQUARE OVER THE PANHANDLES. THIS WILL MEAN DRY CONDITIONS AND INCREASINGLY HOT TEMPERATURES. HAVE INCREASED GOING HIGHS A BIT FURTHER ABOVE GUIDANCE...TAKING MOST OF THE CWA ABOVE 100 FOR MUCH OF NEXT WEEK. THE 12Z SUITE OF MED RANGE MODELS SHOWS H85 TEMPS OF A SIZZLING 33 TO 36C WED AND THU. IF THIS COMES TO FRUITION...THE FCST HIGHS MAY ACTUALLY NOT BE HOT ENOUGH. SIMPSON FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH SATURDAY. FROM SUNDAY THROUGH NEXT WEEK...LOWERING RELATIVE HUMIDITY VALUES WILL BE NOTED WITH MINIMUM RELATIVE HUMIDITIES DROPPING TO NEAR 20 PERCENT. HOWEVER...20 FOOT WINDS SHOULD GENERALLY STAY BELOW 15 KNOTS. AFTER FRIDAY...PRECIP CHANCES WILL BE VERY MINIMAL. SIMPSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/03
Hazardous weather outlook, Jul 26, 3:34 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT THU JUL 26 2012 OKZ001>003-TXZ001>020-271100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 334 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF THE TEXAS PANHANDLE THIS AFTERNOON...MAINLY SOUTH OF A DALHART TO PERRYTON LINE. A FEW STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH AND SMALL HAIL POSSIBLE. THE STORMS SHOULD DIE DOWN BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A VERY SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE ON FRIDAY. IF STORMS FORM...A FEW WILL HAVE THE POTENTIAL TO BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 5:41 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 541 PM CDT THU JUL 26 2012 TXZ009-014-262315- GRAY TX-ROBERTS TX- 541 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR ROBERTS AND GRAY COUNTIES. AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF PAMPA...OR ABOUT 13 MILES WEST OF MIAMI...MOVING SOUTH AT 15 MPH. STRONG WINDS...SMALL HAIL...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 26, 6:37 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT THU JUL 26 2012 TXZ017-270000- RANDALL TX- 637 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR RANDALL COUNTY. AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAKE TANGLEWOOD...OR ABOUT 9 MILES SOUTHEAST OF AMARILLO...MOVING SOUTHWEST AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 26, 7:11 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 711 PM CDT THU JUL 26 2012 TXZ017-018-270100- RANDALL TX-ARMSTRONG TX- 711 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR ARMSTRONG AND RANDALL COUNTIES. AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES WEST OF PALO DURO CANYON... OR ABOUT 10 MILES EAST OF CANYON...MOVING SOUTHWEST AT 10 MPH. PENNY SIZE HAIL...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 26, 7:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 732 PM CDT THU JUL 26 2012 TXZ012-013-018-270115- POTTER TX-CARSON TX-ARMSTRONG TX- 732 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR ARMSTRONG...CARSON AND POTTER COUNTIES. AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PANHANDLE...MOVING SOUTHWEST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:51 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 39 min |
| Jul 26, 8:28 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.